Alert archive / Washington / Blizzard Warnings in 2006
Blizzard Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this blizzard warning at Feb 4, 2006, 10:26 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 10:26 AM PST (18:26 UTC)
- Expired
- Feb 4, 2006, 9:45 PM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 041826 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1026 AM PST SAT FEB 4 2006 ...A POWERFUL STORM SYSTEM CONTINUED TO MAKE ITS WAY ACROSS WESTERN WASHINGTON... .INCREASING WESTERLY FLOW COMBINED WITH PERIODS OF HEAVY SNOW AND FALLING TEMPERATURES WILL RESULT IN BLIZZARD CONDITIONS IN THE CASCADES THIS AFTERNOON AND EVENING ESPECIALLY. LOOK FOR IMPROVING CONDITIONS LATER TONIGHT AS THE STORM SYSTEM RESPONSIBLE FOR THE INCLEMENT WEATHER MOVES INTO GREAT BASIN. WAZ017-018-050230- /O.CAN.KSEW.WS.W.0003.000000T0000Z-060205T0600Z/ /O.NEW.KSEW.BZ.W.0001.060204T1826Z-060205T0600Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1026 AM PST SAT FEB 4 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A BLIZZARD WARNING FOR THE CASCADES...IN EFFECT UNTIL 10 PM PST THIS EVENING. THIS REPLACES THE WINTER STORM WARNING ISSUED EARLIER. STRONG GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP IN THE CASCADE PASSES TODAY...WITH THE HIGHER WIND SPEEDS OCCURRING ABOVE THE 5000 FOOT LEVEL. THIS COMBINED WITH PERIODS OF HEAVY SNOW WILL RESULT IN WHITEOUT CONDITIONS THIS AFTERNOON AND EVENING. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S IN THE PASSES THIS AFTERNOON...AND THIS COMBINED WITH GUSTY WEST WINDS WILL MAKE FOR WIND CHILLS IN THE SINGLE DIGITS AND TEENS. TOTAL NEW SNOWFALL AMOUNTS OF 10 TO 18 INCHES ARE LIKELY WITH THIS STORM. A BLIZZARD WARNING MEANS STRONG WINDS COMBINED WITH HEAVY SNOW WILL RESULT IN BITTER COLD AND WHITEOUT CONDITIONS. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED. PEOPLE IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. PEOPLE PLANNING TRAVEL IN THE CASCADE PASSES SHOULD BE READY FOR TREACHEROUS DRIVING CONDITIONS. $$ WAZ012-050230- /O.NEW.KSEW.SB.Y.0001.060204T1826Z-060205T0400Z/ OLYMPICS- 1026 AM PST SAT FEB 4 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY FOR THE OLYMPICS...IN EFFECT UNTIL 8 PM PST THIS EVENING. THE SNOW LEVEL WILL CONTINUE TO FALL DURING THE DAY AS COLDER AIR INVADES THE AREA. ALSO...THE AIR MASS WILL BE QUITE UNSTABLE FOR BURSTS OF HEAVY SNOW AT TIMES. TOTAL NEW SNOWFALL AMOUNTS OF 5 TO 10 INCHES ARE LIKELY BY LATE EVENING. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL RESULT IN BLOWING OR DRIFTING SNOW AT TIMES. $$ WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS46 KSEW 050100 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 500 PM PST SAT FEB 4 2006 WAZ017-018-050600- /O.CON.KSEW.BZ.W.0001.000000T0000Z-060205T0600Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 500 PM PST SAT FEB 4 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT FOR THE CASCADES UNTIL 10 PM PST THIS EVENING. WEST WINDS WERE GUSTING IN THE 35 TO 45 MPH RANGE IN THE PASSES...WITH LOCALIZED GUSTS OF 55 TO 65 MPH OCCURRING ABOVE THE 5000 FOOT LEVEL. WINDS GUSTED TO 81 MPH AT PARADISE THIS AFTERNOON. EARLIER TODAY...THE MOUNT BAKER HIGHWAY WAS CLOSED DUE TO WHITEOUT CONDITIONS AND DOWNED TREES. THE STRONG WINDS COMBINED WITH PERIODS OF HEAVY SNOW WILL CONTINUE TO RESULT IN WHITEOUT CONDITIONS AT TIMES. ALSO... TEMPERATURES HAVE FALLEN INTO THE MID TO UPPER 20S...AND THIS WILL MAKE FOR WIND CHILL READINGS IN THE SINGLE DIGITS AND TEENS. SNOWFALL AMOUNTS HAVE BEEN DIFFICULT TO OBTAIN DUE TO THE HIGH WINDS BLOWING THE SNOW HORIZONTALLY INSTEAD OF DOWN INTO THE SENSOR. HOWEVER...FOR THE WIND SHELTERED PLACES...TOTAL NEW SNOWFALL AMOUNTS OF 10 TO 18 INCHES ARE STILL LIKELY BY LATE TONIGHT. A BLIZZARD WARNING MEANS STRONG WINDS COMBINED WITH HEAVY SNOW WILL RESULT IN BITTER COLD AND WHITEOUT CONDITIONS. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED. PEOPLE IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. PEOPLE PLANNING TRAVEL IN THE CASCADE PASSES SHOULD BE READY FOR TREACHEROUS DRIVING CONDITIONS. $$ WAZ012-050400- /O.CON.KSEW.SB.Y.0001.000000T0000Z-060205T0400Z/ OLYMPICS- 500 PM PST SAT FEB 4 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS UNTIL 8 PM PST THIS EVENING. SNOW SHOWERS...OCCASIONALLY HEAVY EARLY THIS EVENING...WILL PERSIST BEFORE TAPERING OFF LATER TONIGHT. TOTAL NEW SNOWFALL AMOUNTS OF 5 TO 10 INCHES ARE LIKELY BY LATE THIS EVENING. IN ADDITION TO THE FALLING SNOW...GUSTY WEST WINDS WILL RESULT IN SOME BLOWING OR DRIFTING SNOW AT TIMES. $$ WEATHER.GOV/SEATTLE
000 WWUS46 KSEW 050545 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 945 PM PST SAT FEB 4 2006 ...CONDITIONS IMPROVING IN THE CASCADES OVERNIGHT... WAZ017-018-051200- /O.CAN.KSEW.BZ.W.0001.000000T0000Z-060205T0600Z/ /O.NEW.KSEW.SN.Y.0013.060205T0545Z-060205T1200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 945 PM PST SAT FEB 4 2006 ...BLIZZARD WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. SNOW WILL CONTINUE IN THE CASCADES OVERNIGHT INTO SUNDAY MORNING WITH ANOTHER 2 TO 6 INCHES OF NEW SNOW EXPECTED. HEAVIEST AMOUNTS WILL BE NEAR MOUNT BAKER. WINDS...WHICH WERE AS HIGH AS 78 MPH EARLIER IN THE DAY AT PARADISE ON MOUNT RAINIER...HAVE DIMINISHED THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE MAINLY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FELTON
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this blizzard warning went out at Feb 4, 9:53 AM PST, 33 minutes earlier.
Area forecast discussion, Feb 4, 9:53 AM PST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 953 AM PST SAT FEB 4 2006 .SYNOPSIS...A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY FOR HIGH WINDS AND BLIZZARD CONDITIONS IN THE CASCADES. IMPROVING WEATHER WILL OCCUR TONIGHT AS THE STORM SYSTEM MOVES EAST. HIGH PRESSURE ALOFT WILL THEN BRING DRY WEATHER TO THE ENTIRE AREA SUNDAY AFTERNOON...WITH DRY CONDITIONS CONTINUING THROUGH THE UPCOMING WEEK. && .SHORT TERM... AFTER TAKING A SECOND LOOK AT MODEL DATA...HAVE DECIDED TO ISSUE A BLIZZARD WARNING FOR THE CASCADES. INCREASING WESTERLIES THIS AFTERNOON COMBINED WITH FALLING TEMPS AND PERIODS OF HEAVY SNOW WILL RESULT IN WHITEOUT CONDITIONS IN THE CASCADES. THIS WILL MAKE TRAVEL IN THE PASSES TREACHEROUS THIS AFTERNOON AND EVENING. WILL ALSO ISSUE A COMBINED SNOW AND BLOWING SNOW ADVISORY FOR THE OLYMPICS INSTEAD OF JUST THE GENERIC SNOW ADVISORY. && .AVIATION...STRONG SURFACE LOW OVER CENTRAL VANCOUVER ISLAND SHIFTING EWD THROUGH THE DAY. EXPECT WIDESPREAD SUSTAINED WINDS OF 25 TO 40 KT AND GUSTS TO 55 KT. WIND GRADUALLY EASING IN THE WAKE OF THE FRONTAL SYSTEM LATE TODAY. MVFR CIGS/VIS. KSEA...S WIND 25-30KT WITH GUSTS TO 45KT. WINDS SLOWLY DECREASING AFT 22Z. MVFR CIGS/VIS TODAY. DTM && .WATCHES/WARNINGS/ADVISORIES... 1. HIGH WIND WARNING ALL AREAS EXCEPT OLYMPICS AND CASCADES 2. BLIZZARD WARNING CASCADES 3. COASTAL FLOOD WARNING COAST 4. FLOOD WARNING SKOKOMISH RIVER IN MASON COUNTY 5. SNOW/BLOWING SNOW ADVISORY OLYMPICS 6. COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW PUGET SOUND 7. STORM WARNING COASTAL WATERS AND STRAIT OF JUAN DE FUCA 8. GALE WARNING REMAINING WATERS WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Feb 4, 5:51 AM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
551 AM PST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM NON-TSTM WND GST SEDRO-WOOLLEY 48.51N 122.24W
02/04/2006 78 MPH SKAGIT WA TRAINED SPOTTER
SUSTAINED 41 MPH.
0345 AM NON-TSTM WND GST 3 WNW FREDERICKSON 47.10N 122.43W
02/04/2006 58 MPH PIERCE WA TRAINED SPOTTER
0255 AM HIGH SUST WINDS BELLINGHAM 48.74N 122.47W
02/04/2006 46 MPH WHATCOM WA ASOS
METAR NOT IN AWIPS
0300 AM NON-TSTM WND GST 1 N ABERDEEN 46.98N 123.83W
02/04/2006 67 MPH GRAYS HARBOR WA TRAINED SPOTTER
0452 AM HIGH SUST WINDS PORT TOWNSEND 48.12N 122.78W
02/04/2006 43 MPH JEFFERSON WA TRAINED SPOTTER
GUST TO 58 MPH.
&&
GBPLocal storm report, Feb 4, 8:13 AM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
813 AM PST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST HURRICANE RIDGE 48.00N 123.48W
02/04/2006 78 MPH CLALLAM WA OTHER FEDERAL
0806 AM NON-TSTM WND DMG 18 S PORT TOWNSEND 47.86N 122.78W
02/04/2006 JEFFERSON WA DEPT OF HIGHWAYS
DOWNED TREES AND POWER LINES ON SR 104 BETWEEN MILEPOSTS
12 AND 13.
0732 AM NON-TSTM WND DMG SEATTLE 47.62N 122.35W
02/04/2006 KING WA NWS EMPLOYEE
DOWNED TREE BLOCKING 35TH AVENUE AND 125TH.
0809 AM NON-TSTM WND DMG 13 SE PORT TOWNSEND 47.99N 122.58W
02/04/2006 PZZ134 WA DEPT OF HIGHWAYS
DOWNED TREES ON SR 19 AT OLD BEAVER VALLEY ROAD.
0811 AM NON-TSTM WND DMG 11 SW OLYMPIA 46.93N 123.06W
02/04/2006 THURSTON WA DEPT OF HIGHWAYS
DOWNED TREES AND POWER LINES ON SR 121 BETWEEN MILEPOSTS
4 AND 5.
&&Local storm report, Feb 4, 8:39 AM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SEATTLE WA
839 AM PST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST HURRICANE RIDGE 48.00N 123.48W
02/03/2006 78 MPH CLALLAM WA OTHER FEDERAL
0806 AM NON-TSTM WND DMG 18 S PORT TOWNSEND 47.86N 122.78W
02/04/2006 JEFFERSON WA DEPT OF HIGHWAYS
DOWNED TREES AND POWER LINES ON SR 104 BETWEEN MILEPOSTS
12 AND 13.
0732 AM NON-TSTM WND DMG SEATTLE 47.62N 122.35W
02/04/2006 KING WA NWS EMPLOYEE
DOWNED TREE BLOCKING 35TH AVENUE AND 125TH.
0809 AM NON-TSTM WND DMG 13 SE PORT TOWNSEND 47.99N 122.58W
02/04/2006 PZZ134 WA DEPT OF HIGHWAYS
DOWNED TREES ON SR 19 AT OLD BEAVER VALLEY ROAD.
0811 AM NON-TSTM WND DMG 11 SW OLYMPIA 46.93N 123.06W
02/04/2006 THURSTON WA DEPT OF HIGHWAYS
DOWNED TREES AND POWER LINES ON SR 121 BETWEEN MILEPOSTS
4 AND 5.
&&Local storm report, Feb 4, 8:42 AM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
842 AM PST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HIGH SUST WINDS 3 SW BRINNON 47.65N 122.94W
02/04/2006 45 MPH JEFFERSON WA TRAINED SPOTTER
SUSTAINED WIND 45. PEAK WIND 67 EARLIER. ANEMOMETER AT
100 FEET.
0820 AM HIGH SUST WINDS 3 SW BRINNON 47.65N 122.94W
02/04/2006 46 MPH JEFFERSON WA TRAINED SPOTTER
SUSTAINED 46 GUSTING 64.
0800 AM HIGH SUST WINDS ALKI 47.58N 122.41W
02/04/2006 42 MPH KING WA C-MAN STATION
SOUTH 42 KNOTS GUSTING 48 KNOTS
0800 AM HIGH SUST WINDS SEATTLE 47.62N 122.35W
02/04/2006 36 MPH KING WA C-MAN STATION
POINT ROBINSON SOUTH 36 GUSTING 47.
0800 AM HIGH SUST WINDS HANSVILLE 47.92N 122.55W
02/04/2006 0 MPH KITSAP WA AMATEUR RADIO
ROAD FROM EGLON TO HANSVILLE IS BLOCKED WITH TREES DOWN.
0800 AM HIGH SUST WINDS SEATTLE 47.62N 122.35W
02/04/2006 45 MPH KING WA C-MAN STATION
WEST POINT. SUSTAINED 45 MPH GUSTING 54, PEAK WIND 66
BETWEEN 5 AM AND 6 AM.
&&Local storm report, Feb 4, 9:56 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
956 AM PST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HIGH SUST WINDS 1 N ANACORTES 48.50N 122.62W
02/04/2006 43 MPH SKAGIT WA TRAINED SPOTTER
0810 AM HIGH SUST WINDS 4 NW MOUNT VERNON 48.47N 122.38W
02/04/2006 35 MPH SKAGIT WA TRAINED SPOTTER
GUST 61 MPH.
0730 AM HIGH SURF 5 E HOQUIAM 46.98N 123.78W
02/04/2006 GRAYS HARBOR WA COUNTY OFFICIAL
STATE ROUTE 109 CLOSED DUE TO FLOODING.
0730 AM NON-TSTM WND DMG 8 SW PORT TOWNSEND 48.05N 122.91W
02/04/2006 JEFFERSON WA COUNTY OFFICIAL
TREES DOWN ON STATE 104.
0800 AM HEAVY RAIN 8 NNW SKOKOMISH 47.44N 123.21W
02/04/2006 2.00 INCH MASON WA TRAINED SPOTTER
24 HOUR TOTAL.
&&
JHThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:16 PM PST | Winter Storm Warning | SEW | 13 hr | |
| Feb 4, 10:26 AM PST | Snow and Blowing Snow Advisory | SEW | 10 hr |
Nearby
Blizzard Warnings in Washington, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.